Alert archive / New Mexico / Wind Advisories in 2024
Wind Advisory 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 9, 2024, 2:23 AM MST for 6 counties in New Mexico. It took effect at Jan 9, 2024, 8:00 AM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2024, 2:23 AM MST (09:23 UTC)
- In effect from
- Jan 9, 2024, 8:00 AM MST
- Expired
- Jan 10, 2024, 3:27 AM MST
- In force
- 19 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Guadalupe County, NM, Mora County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 155 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS75 KABQ 090923 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 223 AM MST Tue Jan 9 2024 NMZ223-233-091830- /O.NEW.KABQ.WI.Y.0002.240109T1500Z-240110T0400Z/ Central Highlands-Guadalupe County- 223 AM MST Tue Jan 9 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands and Guadalupe County. * WHEN...From 8 AM this morning to 9 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Areas that received snowfall yesterday will experience some additional blowing and drifting of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
3 follow-up statements
517 WWUS75 KABQ 092057 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 157 PM MST Tue Jan 9 2024 NMZ223-233-100400- /O.CON.KABQ.WI.Y.0002.000000T0000Z-240110T0400Z/ Central Highlands-Guadalupe County- 157 PM MST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Central Highlands and Guadalupe County. * WHEN...Until 9 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 33
595 WWUS75 KABQ 100331 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 831 PM MST Tue Jan 9 2024 NMZ215-229-101200- /O.EXB.KABQ.WI.Y.0002.000000T0000Z-240110T1200Z/ East Slopes Sangre de Cristo Mountains-Northeast Highlands- 831 PM MST Tue Jan 9 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...East Slopes Sangre de Cristo Mountains and Northeast Highlands. * WHEN...Until 5 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Blowing and drifting of snow is possible along the east slopes of the Sangre de Cristo mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-233-101200- /O.EXT.KABQ.WI.Y.0002.000000T0000Z-240110T1200Z/ Central Highlands-Guadalupe County- 831 PM MST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Central Highlands and Guadalupe County. * WHEN...Until 5 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Areas that received snowfall yesterday will experience some additional blowing and drifting of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
167 WWUS75 KABQ 101027 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 327 AM MST Wed Jan 10 2024 NMZ215-223-229-233-101130- /O.CAN.KABQ.WI.Y.0002.000000T0000Z-240110T1200Z/ East Slopes Sangre de Cristo Mountains-Central Highlands- Northeast Highlands-Guadalupe County- 327 AM MST Wed Jan 10 2024 ...WIND ADVISORY IS CANCELLED... Winds have decreased in speed across the wind advisory area, therefore the advisory has been cancelled. $$ NMZ226-239-240-102200- /O.NEW.KABQ.HW.A.0002.240111T0300Z-240112T1200Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 327 AM MST Wed Jan 10 2024 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Eastern Lincoln County, South Central Mountains, and Southwest Chaves County. * WHEN...From this evening through late Thursday night. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Areas of blowing snow and reduced visibility could be possible in the mountains of Lincoln county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Shoemake
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 8, 10:51 PM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 8, 10:51 PM MST, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1051 PM MST Mon Jan 8 2024 ...New UPDATE... .UPDATE... Issued at 1050 PM MST Mon Jan 8 2024 Allowing the majority of the blizzard warning to expire, with the exception of Union county. Conditions continue to improve overall with winds tapering down. && .SYNOPSIS... Issued at 216 PM MST Mon Jan 8 2024 Blizzard conditions across east central and northeast NM will slowly taper off through tonight. Very cold temperatures in the wake of this system with gusty winds will create frigid wind chills. Many lower elevation areas will see values near zero by Tuesday morning with values as low as -25 degrees below zero in the mountains. Temperatures will remain very cold with clearing skies Tuesday and Wednesday. Gusty winds will continue around the higher terrain. The next winter storm will move across the state Thursday with widespread snow and wind possible. Several inches may fall across the northern and western high terrain and perhaps across northeast NM. Very cold weather will continue Friday and Saturday with a brief break followed by yet another winter storm possibly on Sunday. && .SHORT TERM... (This evening through Tuesday night) Issued at 216 PM MST Mon Jan 8 2024 Vertically stacked deep closed low (529dm @ 500mb & 997 mb at the sfc) is continuing to deepen as it heads east/northeast into the TX panhandle this afternoon. Blizzard conditions continue over much of northeast and east-central NM this afternoon as a result of this low. Clayton, Raton and Tucumcari along with points in between continue to take the brunt of this major winter storm system. Clayton reported around 13" of snow with 4-5' drifts. I-40 westbound between Santa Rosa and Tucumcari along with several highways in northeast in NM have been closed due to whiteout conditions with near zero visibility. Conditions are forecast to gradually improve late this afternoon through early evening as the low continues to move off to the east. Blowing and drifting snow, however, will continue through much of tonight and into Tuesday across much of northeast and east central NM. The typical "ribbon" of strong northwest winds in the northwest flow aloft in between winter systems will result in more brisk northwest winds and likely areas of blowing and drifting snow from the central mountain chain eastward Tuesday. The brisk winds and lingering clouds should also keep Angel Fire from dropping well into the negatives below zero overnight. Hi-res model, however, are suggestive of some locales in the Moreno Valley could briefly decouple from the surface early Tuesday morning, allowing temps to plummet rapidly for several hours. && .LONG TERM... (Wednesday through Sunday) Issued at 216 PM MST Mon Jan 8 2024 Strong zonal flow in place across NM with cold temperatures will keep frigid wind chills in place in the higher terrain Wednesday. A 700-500mb speed max close to 65 kt centered over central and eastern NM with a strong pressure gradient across the central mt chain may lead to a period of strong mountain wave activity. Wind gusts to near 60 mph are possible along the lee of the Sangre de Cristo Mts Wednesday which will continue the blowing snow hazard. These winds continue Wednesday night as flow aloft strengthens even more and backs slowly to the west-southwest ahead of the next storm system. Another winter storm will target the area Thursday with potential for widespread snow and wind once again. The focus for the heavier amounts right now appears to be northern and western NM. There is still a large amount of uncertainty with several aspects as this system, including timing, strength, and coverage of impacts. The H5 trough is very progressive in a very broad longwave troughing pattern. This next winter system may be a quick-hitter unless the upstream speed max is able to dig southward into the Great Basin. Nonetheless, despite a lack of abundant moisture it will be very cold again so snow ratios will be high. Significant winds may also occur again as 700-500mb winds are progged to top out btwn 60 and 70kt across the southern high terrain. Even colder air will arrive behind this system with more frigid wind chills through Friday and Saturday. && .AVIATION... (06Z TAFS) Issued at 1015 PM MST Mon Jan 8 2024 A colder and drier airmass near the surface should reduce potential across the region for br/fzfg overnight, along with occasionally gusty northwest winds to around 35kt over portions of central and eastern NM. Overall, conditions continue to improve with isold cigs around 040 over the central high terrain and in eastern NM until around 12Z. Northwesterly winds gusting to around 40kt along and immediately east of the central mt chain aft 10/16Z. && .FIRE WEATHER... Issued at 216 PM MST Mon Jan 8 2024 No critical fire weather conditions through the next seven days with below average temperatures. Brisk northwest flow aloft continue across the forecast area Tuesday, with moderate to locally strong northwest flow aloft at mountain top level. Another winter storm system will bring accumulating snow to many areas as it tracks southeastward across the forecast area on Thursday with more accumulating snow favoring the northwest half of the state. High temperatures will remain below average for early to mid January through this week. The active weather/climate pattern is expected to continue well into February and likely into the spring season. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 31 8 30 9 / 0 0 0 0 Dulce........................... 32 -8 29 -1 / 20 0 0 0 Cuba............................ 29 2 27 9 / 30 0 0 0 Gallup.......................... 27 -2 31 7 / 10 0 0 0 El Morro........................ 21 -4 29 9 / 30 0 0 0 Grants.......................... 28 1 36 10 / 10 0 0 0 Quemado......................... 24 1 33 12 / 20 0 0 0 Magdalena....................... 29 12 38 22 / 0 0 0 0 Datil........................... 23 7 33 19 / 5 0 0 0 Reserve......................... 34 2 46 12 / 10 0 0 0 Glenwood........................ 38 14 47 24 / 0 0 0 0 Chama........................... 28 -8 27 2 / 30 0 0 0 Los Alamos...................... 28 4 27 12 / 40 0 0 0 Pecos........................... 32 6 33 16 / 30 20 0 0 Cerro/Questa.................... 28 0 25 10 / 50 0 0 0 Red River....................... 20 -6 23 5 / 60 5 0 0 Angel Fire...................... 22 -10 25 1 / 60 20 0 0 Taos............................ 29 -9 25 2 / 50 0 0 0 Mora............................ 26 3 38 15 / 40 20 0 0 Espanola........................ 34 3 33 8 / 50 10 0 0 Santa Fe........................ 26 8 28 13 / 50 10 0 0 Santa Fe Airport................ 32 5 28 10 / 30 5 0 0 Albuquerque Foothills........... 31 13 34 19 / 30 0 0 0 Albuquerque Heights............. 32 15 36 19 / 20 0 0 0 Albuquerque Valley.............. 34 12 38 16 / 20 0 0 0 Albuquerque West Mesa........... 33 13 37 17 / 10 0 0 0 Belen........................... 39 10 39 14 / 10 0 0 0 Bernalillo...................... 32 13 37 17 / 20 0 0 0 Bosque Farms.................... 36 10 38 13 / 20 0 0 0 Corrales........................ 33 13 38 17 / 10 0 0 0 Los Lunas....................... 37 12 38 15 / 20 0 0 0 Placitas........................ 28 12 32 18 / 20 0 0 0 Rio Rancho...................... 30 14 36 18 / 10 0 0 0 Socorro......................... 39 16 45 22 / 10 0 0 0 Sandia Park/Cedar Crest......... 24 10 28 16 / 30 0 0 0 Tijeras......................... 26 9 30 14 / 30 0 0 0 Edgewood........................ 27 8 31 12 / 20 0 0 0 Moriarty/Estancia............... 32 7 32 10 / 10 0 0 0 Clines Corners.................. 26 5 29 14 / 10 20 0 0 Mountainair..................... 30 10 32 17 / 10 0 0 0 Gran Quivira.................... 30 9 33 17 / 10 0 0 0 Carrizozo....................... 42 15 38 22 / 10 0 0 0 Ruidoso......................... 27 14 38 24 / 20 0 0 0 Capulin......................... 18 0 31 12 / 70 0 0 0 Raton........................... 25 0 33 10 / 70 0 0 0 Springer........................ 28 -1 34 9 / 30 0 0 0 Las Vegas....................... 29 3 35 17 / 50 10 0 0 Clayton......................... 28 9 34 20 / 80 10 0 0 Roy............................. 23 4 34 17 / 50 0 0 0 Conchas......................... 34 10 41 20 / 70 0 0 0 Santa Rosa...................... 35 13 37 25 / 40 0 0 0 Tucumcari....................... 30 11 39 21 / 70 0 0 0 Clovis.......................... 34 18 43 27 / 40 10 0 0 Portales........................ 35 17 46 29 / 30 10 0 0 Fort Sumner..................... 38 15 44 27 / 30 0 0 0 Roswell......................... 47 23 54 27 / 5 0 0 0 Picacho......................... 38 19 48 30 / 0 0 0 0 Elk............................. 33 15 50 27 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Blizzard Warning until 5 AM MST Tuesday for NMZ230. && SHORT TERM...99 LONG TERM....42 AVIATION...99
Nearby
Wind Advisories in New Mexico, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.